Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 224, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 31, 2001, 1:09 AM CDT for Lamar County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2001, 1:09 AM CDT (06:09 UTC)
- Expired
- May 31, 2001, 2:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Lamar County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2304 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 310611 SVRBHM ALC075-310700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 109 AM CDT THU MAY 31 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAMAR COUNTY IN ALABAMA * UNTIL 200 AM CDT * AT 108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES WEST OF SULLIGENT...MOVING EAST AT 50 MPH. * LOCAqTIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SULLIGENT... AND DETROIT. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 9:10 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, May 30, 9:10 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 910 PM CDT WED MAY 30 2001 EXPECT ACTIVITY NEAR THE MS RIVER TO REACH NW SECTIONS BEFORE MORNING AND WILL INCREASE POPS ACROSS THIS SECTION AS PER THE LATEST RUC. IN ADDITION WILL ADD SLGT RISK OF SVR STORMS TO THE NW CORNER. OTRW...REST OF FORECAST LOOKS FINE SINCE UPDATE EARLIER THIS EVE. WILL LOOK AT 02Z OBS FOR ANY LAST MINUTE TEMP ADJUSTMENTS. .BHM...NONE.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:19 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 41 min |
| May 31, 3:13 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 47 min |
| May 31, 3:59 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 46 min |
| May 31, 4:03 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 42 min |
| May 31, 4:39 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 36 min |
| May 31, 4:45 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 30 min |
| May 31, 5:52 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 38 min |
| May 31, 6:04 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 41 min |
| May 31, 6:17 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne, Randolph | 43 min |
| May 31, 6:27 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 48 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.